MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Unintended Ejection (1234); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported during the intraocular lens implantation the haptic slightly touched the cornea/corneal endothelium because the tip of the cartridge only goes into the incision to a very limited extent due to the wound stopper on the cartridge and the haptic was not properly inserted and stretched.Post op examination did not show any damage to the cornea and visual acuity was fine.There was no patient harm.The lens remains implanted.Additional information has been requested and received stating the leading haptic was effected and slightly touched cornea/corneal endothelium.The patient was not hospitalized for the event and no intervention was needed.There are three medical device reports associated with this event.This is 3 of 3.
 
Additional Manufacturer Narrative
A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the iol with the preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16580731
Report Number1119421-2023-00501
Device Sequence Number17313762
Product Code KYB
UDI-Device Identifier00380652394871
UDI-Public00380652394871
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberAU00T0
Device Lot Number15509982
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEHA VISCO 2%
Patient SexMale